Alert archive / California / Gale Warnings in 2011
Gale Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Feb 7, 2011, 2:28 PM PST. It took effect at Feb 8, 2011, 3:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 2:28 PM PST (22:28 UTC)
- In effect from
- Feb 8, 2011, 3:00 AM PST
- Expired
- Feb 8, 2011, 9:23 PM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
114 WHUS76 KLOX 072228 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PST MON FEB 7 2011 PZZ670-673-676-080630- /O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/ /O.UPG.KLOX.GL.A.0002.110208T1100Z-110209T1100Z/ /O.NEW.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 228 PM PST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. THE NORTHWEST WINDS WILL STRENGTHEN EVEN FURTHER LATE TONIGHT...INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS: SEAS WILL LIKELY BUILD ABOVE 10 FEET TONIGHT...PEAKING BETWEEN 10 AND 12 FEET ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
714 WHUS76 KLOX 080439 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 839 PM PST MON FEB 7 2011 PZZ670-673-676-081115- /O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/ /O.CON.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 839 PM PST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING. OVERNIGHT...THE WINDS WILL STRENGTHEN TO 20 TO 30 KT WITH GUSTS TO 40 KT AND WILL CONTINUE THROUGH TUESDAY NIGHT. THE STRONGEST WINDS WILL PREVAIL BETWEEN POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. * SEAS: SEAS WILL LIKELY BUILD ABOVE 10 FEET TONIGHT...PEAKING BETWEEN 10 AND 12 FEET ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT HTTP://WWW.WEATHER.GOV/LOSANGELES
889 WHUS76 KLOX 081030 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PST TUE FEB 8 2011 PZZ670-673-676-081730- /O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/ /O.CON.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 230 AM PST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL PREVAIL BETWEEN POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. * SEAS: SEAS BETWEEN 9 AND 12 FEET WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-081730- /O.NEW.KLOX.SC.Y.0013.110208T1100Z-110209T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 230 AM PST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS WESTERN PORTIONS OF THE CHANNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT HTTP://WWW.WEATHER.GOV/LOSANGELES
425 WHUS76 KLOX 081623 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 823 AM PST TUE FEB 8 2011 PZZ670-673-676-090030- /O.CON.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 823 AM PST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL PREVAIL BETWEEN POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. * SEAS: SEAS BETWEEN 9 AND 12 FEET WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-090030- /O.CON.KLOX.SC.Y.0013.000000T0000Z-110209T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 823 AM PST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS WESTERN PORTIONS OF THE CHANNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
032 WHUS76 KLOX 082328 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 328 PM PST TUE FEB 8 2011 PZZ650-090730- /O.CAN.KLOX.SC.Y.0013.000000T0000Z-110209T0500Z/ /O.NEW.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 328 PM PST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: NORTHEAST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT WILL FORM LATE TONIGHT FROM VENTURA TO SANTA CRUZ ISLAND AND SOUTHWARD. THESE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON THEN WEAKEN SOME. SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-673-676-090730- /O.CON.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 328 PM PST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT WILL CONTINUE THROUGH MIDNIGHT THEN WEAKEN QUICKLY. THE STRONGEST WINDS ARE EXPECTED OFF THE CENTRAL COAST...ESPECIALLY THE WATERS OFF POINT PIEDRAS BLANCAS...AND AROUND POINT CONCEPTION AND POINT ARGUELLO...AND * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 10 AND 15 FEET WILL CONTINUE TONIGHT...THEN SUBSIDE QUICKLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-090730- /O.NEW.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 328 PM PST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. * WINDS: NORTHEAST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT WILL FORM LATE TONIGHT WEST OF SANTA MONICA...INCLUDING THE WATERS OFF MALIBU AND THE ANACAPA PASSAGE. THESE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON THEN WEAKEN SOME. SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
540 WHUS76 KLOX 090523 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 PM PST TUE FEB 8 2011 PZZ670-673-091100- /O.CAN.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/ /O.NEW.KLOX.SC.Y.0015.110209T0523Z-110209T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 923 PM PST TUE FEB 8 2011 ...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT UNTIL 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A GALE WARNING WITH A A SMALL CRAFT ADVISORY FOR THE WATERS FROM PT. PIEDRAS BLANCAS TO SANTA CRUZ ISLAND AND WESTWARD 60 NM. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 35 KNOTS WILL CONTINUE TO WEAKEN THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED OFF THE CENTRAL COAST...ESPECIALLY THE WATERS OFF POINT PIEDRAS BLANCAS...AND AROUND POINT CONCEPTION AND POINT ARGUELLO. * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 10 AND 15 FEET WILL CONTINUE TONIGHT...THEN SUBSIDE QUICKLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-091330- /O.CAN.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/ /O.EXB.KLOX.SC.Y.0014.110209T0523Z-110209T2300Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 923 PM PST TUE FEB 8 2011 ...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT UNTIL 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE. THIS ADVISORY IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING...THEN THE WINDS WILL VEER TO THE NORTHEAST TO EAST AND CONTINUE INTO WEDNESDAY AFTERNOON. THE WINDS WILL WEAKEN SOME ON WEDNESDAY AFTERNOON...BUT SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-091330- /O.CON.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 923 PM PST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A SMALL CRAFT ADVISORY FOR THE INNER WATERS. THIS ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS WILL FORM LATE TONIGHT WEST OF SANTA MONICA...INCLUDING THE WATERS OFF MALIBU AND THE ANACAPA PASSAGE. THESE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON THEN WEAKEN SOME. SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT WITH A PERIOD BETWEEN 6 AND 8 SECONDS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 7, 1:50 PM PST, 38 minutes earlier.
Area forecast discussion, Feb 7, 1:50 PM PST, 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PST MON FEB 7 2011 .SYNOPSIS... A TROUGH ALOFT ADVANCES INTO THE REGION FROM THE NORTHEAST... BRINGING BREEZY CONDITIONS TONIGHT WITH A DROP IN TEMPERATURES ON TUESDAY. A SURFACE HIGH PRESSURE WILL MOVE INTO THE GREAT BASIN BY LATE TUESDAY AND MAY REANIMATE THE OFFSHORE WINDS...BUT THESE WILL GRADUALLY DECLINE BY THE WEEKS END. A HIGH PRESSURE AREA WILL BUILD IN FROM THE WEST FOR FAIR AND WARMER CONDITIONS OVER THE WEEKEND. THERE IS A POSSIBILITY OF PRECIPITATION FOR NEXT WEEK. && .SHORT TERM (TODAY-THU)...PICTURE PERFECT DAY ACROSS THE SOUTHLAND TODAY WITH TEMPS WELL ABOVE SEASONAL NORMS AND MOSTLY CLEAR SKIES. HOWEVER, QUITE A CHANGE EXPECTED FOR TUESDAY WITH MUCH COOLER TEMPERATURES AND BREEZY CONDITIONS ACROSS MUCH OF THE AREA. A TROF DROPPING THROUGH NEVADA TODAY IS CAUSING LARGE PRESSURE FALLS ACROSS THE INTERIOR, RESULTING IN A STRONG ONSHORE TREND. WHILE THIS HAS HAD MINIMAL IMPACT TODAY, WE ARE EXPECTING A MARINE LYR TO SPIN UP OVERNIGHT WITH CLOUDS POSSIBLY REACHING THE LOWER COASTAL VALLEYS BY AROUND SUNRISE. WHILE THERE IS SOME UNCERTAINTY WITH THE CLOUD FORECAST DUE TO THE SIMULTANEOUS INCREASE IN NORTHERLY FLOW AS THE TROF ADVANCES SOUTH THROUGH THE GREAT BASIN, WHAT IS CERTAIN IS THE MARKED TEMPERATURE DROP TOMORROW AS MOST LOWER ELEVATION LOCATIONS TOP OUT IN THE 60S, A GOOD 10-15 DEGREE DROP FROM TODAY'S READINGS. THAT INCREASE IN NORTHERLY FLOW WITH THE TROF WILL BRING ADVISORY LEVEL WINDS TO THE VENTURA/LA MTNS TONIGHT AS WELL AS THE ANTELOPE VALLEY. DECIDED TO NOT ISSUE AN ADVISORY FOR SRN SBA COUNTY AS THE MODELS SEEM TO FAVORING THE STRONGER WINDS FURTHER EAST, HOWEVER THE USUAL FAVORED PASSES AND CANYONS THERE SHOULD SEE GUSTS TO 30-35 MPH TONIGHT. NORTHERLY FLOW WILL TRANSITION INTO YET ANOTHER SANTA ANA WIND EVENT TUESDAY NIGHT INTO WEDNESDAY, LIKELY A NOTCH OR TWO STRONGER THAN THE SUNDAY EVENT. THERE IS BETTER COLD AIR ADVECTION WITH THIS SYSTEM AND THIS WILL HELP GENERATE A STRONGER SURFACE HIGH OVER THE INTERIOR AND A TIGHTER GRADIENT. SO LOOK FOR WIDESPREAD ADVISORY LEVEL WINDS DEVELOPING OVER VENTURA AND LA COUNTIES LATER TUESDAY NIGHT INTO WEDNESDAY, EVEN FOR THE COASTAL ZONES. BETTER COLD ADVECTION WILL LEAD TO ANOTHER COOLING TREND FOR THE MTNS AND DESERTS, BUT A GOOD 5-10 DEGREES OF WARMING FOR THE COAST AND VALLEYS. AS IS TYPICAL WITH THE ONSET OF SANTA ANA WIND EVENTS, THE WARMEST TEMPS WED WILL BE ACROSS THE COASTAL ZONES, WITH THE VALLEYS LAGGING BY 3-8 DEGREES (OR AS MUCH AS 10-15 DEGREES IN THE HIGHER VALLEYS). SLIGHTLY WEAKER NORTHEAST WINDS EXPECTED THURSDAY BUT LIKELY STILL ADVISORY WORTHY IN MANY AREAS. INLAND TEMPS WILL START TO REBOUND AS COLD ADVECTION MOVES EAST. OTHERWISE, A VERY SIMILAR DAY TO WED. .LONG TERM (FRI-MON)...OFFSHORE FLOW CONTINUES TO WEAKEN FRIDAY BUT OVERALL STILL A VERY NICE DAY ACROSS THE AREA WITH WELL ABOVE NORMAL TEMPERATURES. WE SHOULD SEE A COOLING TREND BEGIN SATURDAY AS THE WEST COAST RIDGE STARTS TO BREAK DOWN AND GRADIENTS START TURNING ONSHORE. AFTER SATURDAY THE MODELS HAVE BEEN STRUGGLING WITH THE ONSET OF A PATTERN CHANGE FOR THE AREA. EARLIER RUNS INDICATED A RAPID EVOLUTION TO A PRETTY SIGNIFICANT TROF ACROSS THE WEST COAST AS EARLY AS SUNDAY, HOWEVER NEWER RUNS, INCLUDING EVEN THE 12Z ECMWF, HAVE DELAYED THIS QUITE A BIT TO AT LEAST TUESDAY AND PERHAPS AS LATE AS WEDNESDAY. HAVE DECIDED TO LEAVE IN A SLIGHT CHANCE OF PRECIP FOR MONDAY AS THERE ARE STILL A FEW GFS ENSEMBLE MEMBERS SUPPORTING A FASTER SOLUTION, BUT AT THIS TIME IT APPEARS OUR NEXT RAIN CHANCE WILL BE HOLDING OFF A LITTLE LONGER. && .AVIATION...07/1800Z. A LOW CONFIDENCE FORECAST CONCERNING THE ANTICIPATED RETURN OF LOW CLOUDS AND FOG TO SECTIONS OF THE LA AND VENTURA COUNTY COASTS TONIGHT. THE LOW CLOUDS AND FOG MAY ALSO DRIFT CLOSE TO THE SAN FERNANDO VALLEY...PROVIDING ANOTHER AREA OF CONCERN AND CONTINUING THE THEME OF LOW CONFIDENCE. MVFR TO IFR CONDITIONS ARE EXPECTED TO ACCOMPANY ANY LOW CLOUDS AND FOG. KLAX...A LOW CONFIDENCE FORECAST CONCERNING THE QUESTION OF THE RETURN OF LOW CLOUDS AND FOG....BOTH IN TERMS OF EXISTENCE AND TIMING. THERE IS A 40 PERCENT CHANCE THAT LOW CLOUDS AND FOG WILL NOT REACH THE AIRFIELD AND CONDITIONS WILL BE VFR THROUGH THE NIGHT. ANY LOW CLOUDS AND FOG COULD PRODUCE MVFR CONDITIONS. KBUR...A LOW CONFIDENCE FORECAST REGARDING THE POSSIBLE RETURN OF LOW CLOUDS AND FOG...BOTH IN TERMS OF EXISTENCE AND TIMING. THERE IS A 60 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT. ANY LOW CLOUDS AND FOG WOULD CAUSE LOCAL IFR CONDITIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). GALE WARNING (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 7, 9:45 AM PST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 AM PST MON FEB 7 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 945 AM PST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY AND CONTINUE THROUGH EARLY TUESDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GUSTY WEST TO NORTHWEST WINDS WILL SHIFT TO NORTHEAST THROUGH THE DAY WITH ADVISORY LEVEL WINDS LIKELY DEVELOPING ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND POSSIBLY EVEN THE COASTAL AREAS WEDNESDAY AND THURSDAY. THERE IS A POSSIBILITY OF GALE FORCE WIND GUSTS ACROSS THE OUTER WATERS ON TUESDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:16 AM PST | Small Craft Advisory | LOX | 25 hr | |
| Feb 7, 9:32 AM PST | Wind Advisory | LOX | Los Angeles | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.